Skip to main content

Sergei V Ivanov

Profile picture for Sergei V Ivanov

Contact Information

Department of Mathematics
373 Altgeld Hall, MC-382
1409 W. Green Street
Urbana, IL 61801

Research Description

My research interests are in algebra, topology, and combinatorial group theory and its applications.

Honors include:

University Scholar, University of Illinois, 2000

International Congress of Mathematicians Invited Lecture, 1998

Arnold O. Beckman Research Award, University of Illinois, 1996

Alfred P. Sloan Research Fellowship, 1995

Beckman Fellow, University of Illinois, 1995-96

Additional Campus Affiliations

Professor, Mathematics

Recent Publications

Ivanov, S. V. (2020). The bounded and precise word problems for presentations of groups. Memoirs of the American Mathematical Society, 264(1281), 1-118.

Ivanov, S. V. (2018). On conjectures of andrews and curtis. Proceedings of the American Mathematical Society, 146(6), 2283-2298.

Ivanov, S. V. (2018). On joins and intersections of subgroups in free groups. Journal of Combinatorial Algebra, 2(1), 1-18.

Ivanov, S. V., & Klyachko, A. A. (2018). Quasiperiodic and mixed commutator factorizations in free products of groups. Bulletin of the London Mathematical Society, 50(5), 832-844.

Ivanov, S. V. (2018). The intersection of subgroups in free groups and linear programming. Mathematische Annalen, 370(3-4), 1909-1940.

View all publications on Illinois Experts